By Topic

Proceedings of 1995 34th IEEE Conference on Decision and Control

13-15 Dec 1995

Go

Filter Results

Displaying Results 1 - 25 of 215
  • Universal prediction of nonlinear systems

    Publication Year: 1995, Page(s):4024 - 4029 vol.4
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (424 KB)

    We construct a class of elementary nonparametric output predictors of an unknown nonlinear system. Our algorithms predict asymptotically well for every bounded input sequence, every disturbance sequence in certain classes, and every nonlinear system that is bounded, continuous, and asymptotically time-invariant, causal, with decaying memory. The predictor uses only previous input and noisy output ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A modified discrete time model reference adaptive control scheme for transient performance improvement

    Publication Year: 1995, Page(s):3446 - 3447 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (144 KB)

    We propose a modified model reference adaptive control scheme aimed at improving the transient performance of discrete time adaptive systems while maintaining ideal asymptotic properties possessed by a standard discrete time model reference adaptive control. In the new scheme the estimation error is used directly to modify the underlying controller structure. We show that the modified scheme has e... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Maximum likelihood estimation of the parameters of fractional Brownian motions

    Publication Year: 1995, Page(s):4018 - 4023 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (476 KB)

    This paper provides convergence analysis for maximum likelihood estimation of the parameters describing a particular multiscale process known as fractional Brownian motion. We concentrate on schemes that `pre-whiten' the available noise-corrupted data via the fast wavelet transform and show that such schemes are strongly consistent and asymptotically efficient. We also analyse the rate of converge... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Composition and division theorems and controlled decomposition

    Publication Year: 1995, Page(s):3300 - 3305 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (536 KB)

    An important problem in control theory seeks the existence of an affine feedback law (of as high a degree of regularity, and as global as possible) which will cause the closed loop vector fields of an affine nonlinear system to leave an involutive distribution invariant. We require that a smoothness function be invertible on a dense subset of its domain of existence. This is justified in applicati... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comparison of a nonlinear adaptive controller with certainty-equivalence type adaptive controllers

    Publication Year: 1995, Page(s):3444 - 3445 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (184 KB)

    Recently a new class of adaptive controllers for linear time invariant minimum phase plants has been proposed and analysed. The design of these controllers is based on nonlinear tools and appears to be different from that of the more traditional adaptive controllers developed using the certainty-equivalence approach. The purpose of this paper is to compare the two classes of adaptive controllers b... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A linear matrix inequality approach to the discrete time mixed l 1/ℋ control problem

    Publication Year: 1995, Page(s):3670 - 3675 vol.4
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (420 KB)

    This paper presents a solution method to the general mixed l1 /ℋ problem for discrete time linear time invariant systems. The problem formulation involves finding a stabilizing feedback controller that minimizes the l1 norm of a closed-loop transfer matrix subject to an ℋ norm constraint on another closed-loop transfer matrix. It ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Internal equilibrium control of a bicycle

    Publication Year: 1995, Page(s):4285 - 4287 vol.4
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (172 KB)

    Internal equilibrium control is applied to the problem of path-tracking with balance for the bicycle using steering and rear-wheel torque as inputs. From the internal dynamics of the bicycle an internal equilibrium manifold, a submanifold of the state-space, is constructed. The internal equilibrium controller makes a neighborhood of the manifold attractive and invariant. This results in approximat... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Nonlinear filtering with perfect discrete time observations

    Publication Year: 1995, Page(s):4012 - 4017 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (404 KB)

    We consider the problem of estimating the state of a diffusion process, based on discrete time observations in singular noise. We reduce the problem to a static problem, and we show that the solution is provided by the area or co-area formula of geometric measure theory, provided the observed value is a regular value of the observation function. In order to address the case of singular values, we ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Adaptive control of continuous-time overmodeled plants

    Publication Year: 1995, Page(s):3438 - 3443 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (508 KB)

    This paper presents an adaptive controller that will stabilize and asymptotically regulate any continuous-time, linear time-invariant plant, which has one input and one output. The only assumptions on the plant are observability, controllability and the a-priori knowledge of an upper bound on the plant order. The adaptive control concept combines continuous time state observation and sampled data ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Call admission and recurrent aggregate traffic control in ATM networks

    Publication Year: 1995, Page(s):3646 - 3647 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (192 KB)

    Adaptive regulation of the network capacity utilization in asynchronous transfer mode (ATM) networks requires online estimation of the aggregate traffic parameters. Here we suggest a form of the control procedure for resolution of the admission requests providing effective link capacity utilization while satisfying the required quality of services (QoS) criterion. This approach is formulated for t... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Hierarchical optimisation in ℋ

    Publication Year: 1995, Page(s):3664 - 3669 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (436 KB)

    In this paper an hierarchical optimal central problem is considered, which involves an ℋ cost in the primary problem and an ℋ-norm type or a quadratic secondary objective. Using an allpass dilation technique and results from superoptimal interpolation theory, it is shown that the problem can be reduced to a multi-disk minimisation in terms of a free pa... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stabilization of linear systems subject to control constraints via minimal-order observers

    Publication Year: 1995, Page(s):4279 - 4284 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (480 KB)

    The stabilization of linear constrained discrete-time systems via minimal-order observer is addressed. The problem of local stabilization is considered. From a state feedback control law guaranteeing the positive invariance and the asymptotic stability of a certain domain D 1, the influence of the estimation error is analyzed in terms of the linear control trajectory. The observer desig... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Analytical solution of generalized 3D proportional navigation

    Publication Year: 1995, Page(s):3974 - 3979 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (416 KB)

    The main goal of this paper is to establish a systematic analysis on three-dimensional (3D) guidance laws. The concept of generalized three-dimensional proportional navigation is introduced and its analytical solution is derived. The three second-order nonlinear differential equations describing the 3D pursuit-evasion scenario are obtained in terms of the unit angular momentum which is an useful i... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A differential geometric approach to nonlinear filtering: the projection filter

    Publication Year: 1995, Page(s):4006 - 4011 vol.4
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (440 KB)

    We present a new and systematic method of approximating exact nonlinear filters with finite dimensional filters, using the differential geometric approach in statistics. We define rigorously the projection filter in the case of exponential families. We propose a convenient exponential family, which allows one to simplify the projection filter equation, and to define an a posteriori measure of the ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A global extended maximum principle

    Publication Year: 1995, Page(s):3922 - 3928 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (500 KB)

    A global version of an earlier obtained local extension of the maximum principle as well as an associated second order optimality condition is given which refines the maximum principle by giving nontrivial conditions also for cases when the operator which describes the equality constraints is not regular. In this case the corresponding extremal is abnormal and the maximum principle is satisfied tr... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Adaptive dead time compensation

    Publication Year: 1995, Page(s):3435 - 3437 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (264 KB)

    The paper extends results on control of partially modeled systems with delay, and describes implementations of the adaptive dead time compensator on a gas metal arc welding test-bed. A μ-synthesis controller is also implemented for the purpose of comparison View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Transformation of the kinematic models of restricted mobility wheeled mobile robots with a single platform into chain forms

    Publication Year: 1995, Page(s):3811 - 3816 vol.4
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (468 KB)

    We are concerned in this paper with the transformation of the kinematic models of restricted mobility wheeled mobile robots with one platform into chain forms. For this purpose we take benefit of the existing transformation results concerning nonholonomic systems with two and three inputs. However, the existing sufficient conditions failed in the case of a two-steering wheeled mobile robot and hav... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Nonlinear design of active suspensions

    Publication Year: 1995, Page(s):3567 - 3569 vol.4
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (244 KB)

    We propose a new nonlinear backstepping design for active suspension systems which aims to improve the tradeoff between ride quality and suspension travel. We show that the intentional introduction of nonlinearity through the controller into an otherwise linear system can be beneficial in cases where the desired closed-loop response is different in different operating regions View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A reduced-order discrete-time H-infinity norm bounding controller

    Publication Year: 1995, Page(s):4151 - 4156 vol.4
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (380 KB)

    Sufficient conditions to design a discrete-time reduced-order H norm bounding controller using measurement feedback are given. The solution method is based on the bounded real lemma, and a novel approach involving matrix inequalities and repeated use of positive semi-definiteness preserving transformations. The result is given in the form of two design equations. The first is a ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust ℋ almost disturbance decoupling

    Publication Year: 1995, Page(s):3658 - 3663 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (328 KB)

    The robust ℋ almost disturbance decoupling problem, i.e. an ℋ almost disturbance decoupling problem along with an additional ℋ side constraint, is considered. Necessary and sufficient conditions for solvability of this problem are given in terms of solvability of an algebraic equation and an ℋ constrained p... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Semialgebraic sets, stabilization, and computability

    Publication Year: 1995, Page(s):4273 - 4278 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (432 KB)

    We show that the simultaneous stabilization question: When are three linear systems stabilizable by the same controller? cannot be solved by a semialgebraic set description nor be answered by computational machines View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On output feedback stabilization of Euler-Lagrange systems with nondissipative forces

    Publication Year: 1995, Page(s):3791 - 3795 vol.4
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (344 KB)

    This paper provides a solution to the problem of output feedback stabilization of systems described by Euler-Lagrange equations perturbed by nondissipative forces. This class of forces appears in some applications where one must take into account the interaction of the system with its environment. The nonlinear dependence on the unmeasurable part of the state and the loss of the fundamental passiv... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Passivity-based controllers for the stabilization of DC-to-DC power converters

    Publication Year: 1995, Page(s):3471 - 3476 vol.4
    Cited by:  Papers (39)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (392 KB)

    Average models of PWM regulated DC-to-DC power supplies are shown to be Euler-Lagrange systems. As such, passivity-based dynamical feedback controllers can be derived for the indirect stabilization of the average output voltage. The derived controllers are based on a suitable stabilizing “damping injection” scheme. The approach is applied to regulate DC-to-DC power converters of the &l... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • State feedback H control of a rigid spacecraft

    Publication Year: 1995, Page(s):3968 - 3973 vol.4
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (360 KB)

    In the present paper we address a state feedback H suboptimal control problem for a rigid spacecraft with three control torques and disturbances. The state feedback H suboptimal control problem on TSO(3) is transferred to a corresponding state feedback H suboptimal control problem on TS3, and the Hamilton-Jacobi inequality associate... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Construction of new finite dimensional nonlinear filters

    Publication Year: 1995, Page(s):4002 - 4005 vol.4
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (328 KB)

    The authors present a new way to construct finite dimensional estimation algebra of nonmaximal rank. For a given finite dimensional estimation algebra E, one can construct a finite dimensional estimation algebra E' of nonmaximal rank which is isomorphic to E. The interesting fact is that even if E comes from a linear filtering system, there are arbitrary nonlinear filtering systems associated to E... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.